Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
What is considered high for THS level?
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

What is considered high for THS level?

I recently have been tested for hypothyroid and was told my test came back with a THS of 6.787 - where does this fall as far as being slightly high, high, or very high.  Also, how do they know the cause for the increase in THS?
Related Discussions
97953_tn?1193367871
Slight elevation - suggestive of hypothyroidism.  Would retest in 5-6 weeks to make sure it is a persistent problem and not a temporary thyroid disorder.
7 Comments
Blank
97628_tn?1204465633
Not a doctor. It's a slight elevation.  If your other T's are normal this is indicative of subclinical or "compensated" hypothyroidism. You need to have antibody testing and maybe also ultra sound to try and  isolate the cause. If antibodies are positive, many docs would try you out on replacement hormone. Some may want to retest in several weeks to confirm.
Once again, I am not a doctor.
Blank
Avatar_f_tn
I too have a high THS 10.1.  The doctor did additional testing and all the results were normal.  He stated he would re-test in 3 months.  I was very disappointed.  For the past several months I have been experiencing may of the symptoms of hypothyroidism.  Depression, weight gain, pale/yellow skin, dryness, swelling in the knees, face, hands.  I was told this was a slight increase and if the re-test was the same they would do further evaluation.  I will be following your responses it hopes it can answer some of my own questions.
Blank
Avatar_f_tn
Sure sound like you know what you're talking about.  I have been put on synthroid and had an abdominal ultrasound yesterday.  My symptoms have been ongoing for about 3 months - fatigue, weight gain, memory problems, depression, rash on face, burning in legs.  I've heard that I should see a specialist (endoctrinologist).  All I know is that since I've started the medication only a week ago I don't feel any different but I have lost 2 pounds.  I have also read through research that once you are on medication it is for life and that generic is not as consistant in keeping levels even.  This is all new to me - any advice, info would be greatly appreciated.  By the way what possible causes would an ultrasound show?
Blank
97628_tn?1204465633
Ultra sound will show how large the thyroid is, and, if you have any nodules, their size and a hint to their composition.  Ultra sound can't predict whether a nodule is benign or not. It can also show inflammation that is suggestive of, say, Hashimoto's disease. Sometimes (10-15%) people have it and don't have positive antibodies.

My advice would be to make sure they retest you regularly until you are stable. If, at any time, you start having symptoms of being hyper call the doctor immediately.

It takes a few weeks for the full effects of the med to kick in. Hope you feel better soon.
Blank
Avatar_n_tn
I love how all of the non professionals on here think they are doing people a service when they recommend the type of treatment that a person obtain, and better yet, when they diagnose a medical condition for them!  With all of you experts, why do we even need doctors, now that the internet has come along and self made experts can diagnose everyone?  All of the advice offering going on!  What compels people to purport themselves as experts?  
Blank
Avatar_n_tn
Doctor.
I had TSH of 11.8,  3 months back. They did the antibody test and it was 834 count, lot above normal. They immediately put me on 25mcg synthyroid. Now I am taking 50mcg and TSH has become normal about 1.75. So I am continuing 50mcg.
1. Should I have waited for sometime before I started the medicine and retested it? My concern is I do not want to take medicine when I dont need it. I am scared I will become hypothyroid.
2. Some people are saying that they have problems with their periods after 8 to 1 year after taking synthyroid medicine. Is that someting I have to be concerned about?
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank